Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 68, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 3, 2003, 4:45 PM CDT for Rock County, Wisconsin. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2003, 4:45 PM CDT (21:45 UTC)
- Expired
- Aug 3, 2003, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 41 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
822
WUUS53 KMKX 032145
SVRMKX
WIC105-032230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
446 PM CDT SUN AUG 3 2003
THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCK COUNTY IN SOUTH CENTRAL WISCONSIN
* UNTIL 530 PM CDT
* AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES EAST OF MILTON...MOVING SOUTHWEST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MILTON AT 525 PM CDT.
JANESVILLE AT 530 PM CDT.
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
LAT...LON 4251 8888 4269 8917 4283 8890 4285 8882
4281 8876 4266 8876
$$
DAVIS/HENTZWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:45 PM CDT, 1 hour earlier.
Area forecast discussion, Aug 3, 3:45 PM CDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 345 PM CDT SUN AUG 3 2003 DISCUSSION DELAYED DUE TO SEVERE WEATHER. .MKX...NONE.
Hazardous weather outlook, Aug 3, 11:57 AM CDT, 4 hours 48 minutes before
WIZ046-047-051-052-056>060-062>072-041000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1157 AM CDT SUN AUG 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS LITTLE OR NO RISK OF SEVERE WEATHER. SCATTERED THUNDERSTORMS WILL INCREASE IN NUMBER THIS AFTERNOON AND CONTINUE INTO THE EVENING HOURS. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE STRONGER STORMS DUE TO A MOIST AIRMASS AND SLOW MOVEMENT OF THE STORMS. URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIMILAR SCENARIO IS EXPECTED AGAIN ON MONDAY. STORM CHANCES SHOULD THEN GRADUALLY DECREASE AS THE UPPER LOW FINALLY MOVES OFF TO THE EAST. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS WILL PROBABLY NOT BE NEEDED. TZ
In the hours before
Special weather statement, Aug 3, 2:40 PM CDT, 2 hours 5 minutes before
WIZ046-047-051-056>059-062>065-067>072-032030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 240 PM CDT SUN AUG 3 2003 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN AND HAIL CONTINUE ACROSS SOUTHERN WISCONSIN... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST WISCONSIN BETWEEN 230 PM AND 5PM. THE STORMS ARE SLOW MOVING...AND HAVE A HISTORY OF PRODUCING RAINFALL RATES OF BETWEEN 1 INCH AND 2 INCHES PER HOUR. THE STRONGEST STORMS WILL ALSO PRODUCE 1/4 INCH TO 3/4 INCH DIAMETER HAIL. THE STRONGEST STORMS ARE ALONG A LINE FROM EASTERN FOND DU LAC COUNTY NEAR MOUNT CALVARY...THROUGH WASHINGTON COUNTY...TO WESTERN RACINE AND KENOSHA COUNTIES. THE STORMS ARE NEARLY STATIONARY ..OR MOVING SLOWLY TO THE WEST AROUND 5 MPH. STAY TUNED TO NOAA WEATHER RADIO...AND OTHER MEDIA OUTLETS FOR UPDATED INFORMATION AND POSSIBLE WARNINGS. REM
Local storm report, Aug 3, 2:51 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
251 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0244 PM 1 N WAYNE WI .75 INCH HAIL
08/03/03 WASHINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 3, 2:59 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0240 PM WEST BEND WI FLOOD
08/03/03 WASHINGTON 3 FEET OF WATER ON
ROADWAYS FROM THE NORTH
SIDE OF WEST BEND NORTH
THROUGH NORTHERN
WASHINGTON COUNTY.
REPORTED BY STORM
SPOTTER.Local storm report, Aug 3, 3:37 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0326 PM 6 S HARTFORD WI 1 INCH HAIL
08/03/03 WASHINGTON REPORTED BY STORM
SPOTTER.Local storm report, Aug 3, 4:08 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
408 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0358 PM BURNETT WI .75 INCH HAIL
08/03/03 DODGE REPORTED BY STORM
SPOTTER.Local storm report, Aug 3, 4:12 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
412 PM CDT SUN AUG 03 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0250 PM UNION GROVE WI FLOOD
08/03/03 RACINE STREET FLOODING IN THE
CITY OF UNION GROVE.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:31 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 59 min |
| Aug 2, 9:08 PM CDT | Severe Thunderstorm Warning | MKX | Dodge | 67 min |
| Aug 3, 2:13 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 32 min |
| Aug 3, 2:57 PM CDT | Flash Flood Warning | MKX | Kenosha, Racine | 3 hr |
| Aug 3, 3:05 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 25 min |
| Aug 3, 3:15 PM CDT | Severe Thunderstorm Warning | MKX | Columbia | 30 min |
| Aug 3, 3:23 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 37 min |
| Aug 3, 3:28 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 47 min |
| Aug 3, 3:44 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 61 min |
| Aug 3, 3:55 PM CDT | Flash Flood Warning | MKX | Jefferson, Waukesha | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.